MAUDE Adverse Event Report: ETHICON INC. PDS+ VIO 27IN 0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ VIO 27IN 0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE
Model Number PDP340H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 01/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a cesarean section on (b)(6) 2023 and suture was used.Post-op, the suture was broken and dehiscence occurred.When observed postoperatively on postoperative day 2, the surface layer was open.The surgeon could see that the suture was broken as if it was coming out of the wound.The initially thought it was a superficial layer, but it was the intestine.There were no signs of infection.On (b)(6) 2023, dehiscence was confirmed, and reoperation was performed.There was no problem in the abdominal cavity.A longitudinal incision was made.The ligated part of the starting point of the fascial suture remained, but the surgeon thought it might have broken and become untied.The wound was closed with mattress with same suture.The current status of the patient was reported as in the hospital.It was opined that if signs of infection develop, there would be concern about future incisional hernias.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.¿ trade name - irgacare® ¿ active ingredient(s) ¿ triclosan ¿ dosage form ¿ suture/solid/parenteral ¿ strength ¿ = 2360 ¿g/m h6 component code: g07002 device not returned attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.On what tissue was the suture used? what instruments were used in this procedure to handle the suture? what tissue dehisced? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture tied (square knot or multiple knots one end)? please describe any surgical intervention required for the wound dehiscence including date and findings.Please describe the appearance of the suture during the second procedure.Did the suture became untied because the suture broke? were there any precipitating stress factors for the sutures untying, breakage or pulling out of the tissue? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number? if applicable, will product be returned? if so, please provide the return date and tracking information.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 1/27/2023.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: there is no problem in the patient's condition after the reoperation.The product was applied to the fascia, and continuous suturing was performed.The returned product is the suture used on the patient.On what tissue was the suture used? fascia.What instruments were used in this procedure to handle the suture? no further information is available.What tissue dehisced? fascia.What was the tissue condition (normal, thin, calcified, fragile, diseased)? tissue condition is unknown, but the patient was obese.How was the suture placed (interrupted or continuous)? continuous.How was the suture tied (square knot or multiple knots one end)? continuous.Please describe any surgical intervention required for the wound dehiscence including date and findings: reoperation, mattress stitch was performed to the dehiscence.Please describe the appearance of the suture during the second procedure.The ligature at the starting point of the fascial suture remained, but the thread was broken.Did the suture become untied because the suture broke? yes.Were there any precipitating stress factors for the sutures untying, breakage or pulling out of the tissue? obesity.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during any re-operation? not reported.Other relevant patient history/concomitant medications? obesity.What is the physician¿s opinion as to the etiology of or contributing factors to this event? unknown.What is the patient's current status? no problem.Lot number? unknown.If applicable, will product be returned? if so, please provide the return date and tracking information: the device has been received and will be shipped.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 2/21/2023 this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h6 additional h3 investigation summary: the product was returned to ethicon for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that two suture pieces that pertain to product code pdp340h were returned to ethicon for analysis.During the visual inspection of the suture pieces, body fluids, tissues, and a knot were noted on the samples received.Also, the ends were to be cut appeared to be by use of surgical instrument; since this is consistently with the removed of the suture from the patient.As per returned conditions of the sample, no functional test was performed.No conclusion could be reached as to what caused the reported complaint.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.The manufacturing records couldn't be reviewed as the batch number is unknown.

Brand Name
PDS+ VIO 27IN 0 S/A CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16235419
Report Number2210968-2023-00483
Device Sequence Number17740055
Product Code NEW
UDI-Device Identifier10705031048102
UDI-Public10705031048102
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPDP340H
Device Catalogue NumberPDP340H
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2023
Supplement Date Received by Manufacturer01/26/2023
02/16/2023
Initial Report FDA Received Date01/24/2023
Supplement Report FDA Received Date01/27/2023
02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexFemale
Patient Weight95 KG